MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was not returned for evaluation.A video was provided on a usb drive.The video does not show the lens and cartridge preparation or the lens delivery.The video starts with the lens already implanted in the eye.One haptic tip can be observed over the optic.The distal tip of the haptic appears to be scraped on the anterior surface.No ¿foreign material¿ was removed.The haptic unfolds and is no longer visible.The video ends.The provided photo appears to have been take from the video.The haptic was visible across the optic.The distal haptic tip appeared to be damaged.If the haptic was scraped, the removed material could have been interpreted as the reported foreign material.The company lens material can appear white when damaged.Unable to verify without physical evaluation of the lens.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were indicated.The handpiece used was not provided.It is unknown if a qualified handpiece was used.The root cause could not be determined for the observed haptic damage.Based on review of the provided video and photo the haptic tip appeared to have been scraped on the anterior surface.The haptic damage may have been interpreted as the reported foreign material.Company lens material can appear white when damaged.The lens remains implanted.It is unknown if a qualified handpiece was used.The instruction for use (ifu) instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during intraocular lens (iol) implantation, as the lens came out of the injector within the anterior chamber, it was noticed that the leading haptic edge had brittle white foreign matter coating along it whilst folded, which could possibly be lens glide matter.Additional information was received.The material looked like white sticky particles like snow.The physician stated that it might be the lens glide matter that is sometimes added to the inside of the cartridges which could have changed color for some reason.It looked like it got scraped out from within the cartridge.It was definitely foreign matter and nothing that was ever seen before and nothing from the tray.At the one week visit the patient was fine.No infection.The physician tried to rub it off with irrigation/aspiration (i/a) but at least 50% was stuck too firmly and couldn¿t be removed.The looser stuff was able to be aspirated.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18074603
Report Number1119421-2023-01874
Device Sequence Number18058729
Product Code POE
UDI-Device Identifier00380652421652
UDI-Public00380652421652
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberDFT315
Device Lot Number15213704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale